Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 159, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 13, 2004, 11:10 PM CDT for Burnet County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2004, 11:10 PM CDT (04:10 UTC)
- Expired
- Oct 14, 2004, 12:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Burnet County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1936 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 140410
SVRSAT
TXC053-140500-
/X.NEW.KEWX.SV.W.0009.041014T0410Z-041014T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1110 PM CDT WED OCT 13 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
BURNET
* UNTIL MIDNIGHT CDT
* AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES WEST OF BURNET...AND MOVING SOUTHEAST AT
20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BURNET BY 1115 PM CDT
LAT...LON 3067 9841 3051 9832 3051 9834 3045 9816
3079 9797 3091 9785 3104 9792 3103 9824
3091 9840 3075 9836
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 8:36 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Oct 13, 8:36 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 836 PM CDT WED OCT 13 2004 .DISCUSSION... AFTERNOON PACKAGE HAS AN EXCELLENT HANDLE ON THE AMOUNT OF PRECIP AND THE TIMING OF THE COLD FRONT. EVENING POPS WERE LOWERED SOME DUE TO WEAKENING RADAR TRENDS, BUT THE NEXT ROUND OF STORMS ARE ALREADY THREATENING OUR NORTHERN FORECAST AREA. SATELLITE IMAGERY INDICATES IMPRESSIVE DIGGING TO SUGGEST A GOOD SHOT OF THUNDERSTORMS ON EITHER SIDE OF THE FRONT AND, WITH COOLING ALOFT, A THREAT OF HAILSTORMS AND DOWNBURSTS. TIMING OF THE APPROACHING FRONT AND DISTURBANCE APPEARS SLOWER THAN FORECAST, SO MADE SOME SUBTLE ADJUSTMENTS TO WINDS AND INCREASED POPS BETWEEN DAYBREAK AND NOON THURSDAY. EXPECT FRONT TO MOVE INTO NW LLANO COUNTY AROUND 3Z AND NRN VAL VERDE BY 4Z, THEN INTO DRT BY 6Z, AUS 7Z, SAT BY 8Z. A POST FRONTAL MASS OF THUNDERSTORMS APPEARS TO BE DEVELOPING EAST OF SJT AND WILL LIKELY EXPAND TO ENGULF MUCH OF THE FORECAST AREA DURING THE EARLY MORNING HOURS. THIS WILL LIKELY PRESENT THE HIGHEST THREAT OF FLOODING. SOME AREAS HAVE HAD UP TO 3 INCHES FROM THE EVENING THUNDERSTORMS. STORM TOTALS INDICATED BY THE KEWX DOPPLER ARE MOSTLY ACCURATE WITH ONLY A FEW OF THE HIGHEST ESTIMATES CONTAMINATED BY HAIL. && .PREV DISCUSSION... HAVE DECIDED TO ISSUE FLASH FLOOD WATCH AS CONVECTION CONTINUES TO GET BETTER ORGANIZED AND RAINFALL IS ACCUMULATING. SPEED MAX APPROACHING THE BIG BEND, SHORT-WAVE MOVING EAST ACROSS NEW MEXICO, WARM FRONT ACROSS NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS WILL CONTINUE TO INTERACT WITH PWS IN THE 1.5 TO 1.8 INCH RANGE TO GENERATE NUMEROUS BANDS OF CONVECTION INTO THIS EVENING. LATE THIS EVENING INTO EARLY THURSDAY, A COLD FRONT WILL SWEEP THROUGH SOUTH CENTRAL TEXAS TO MAINTAIN CONVECTIVE BANDS. WILL MENTION LOCALLY HEAVY RAINFALL WITH TRAINING OF STORMS EXPECTED DUE STEERING FLOW MOSTLY PARALLEL TO FRONTAL SURFACES. ALTHOUGH FLASH FLOOD WATCH WILL NOT BE ISSUED AS WIDESPREAD HEAVY RAINFALL CURRENTLY NOT EXPECTED, IT IS POSSIBLE THAT SOME FLOOD ADVISORIES AND WARNINGS MAY HAVE TO BE ISSUED. IN ADDITION, SOME STORMS COULD BRIEFLY BECOME SEVERE DUE CAPES OF 1K TO 2K J/KG. THESE HAVE BEEN MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK WHICH WAS UPDATED AROUND 10 AM THIS MORNING. RIDGES AT THE SURFACE AND ALOFT BUILD INTO TEXAS IN THE WAKE OF THE ABOVE MENTIONED FEATURES WITH SUBSIDENCE AND COLD ADVECTION. SKIES WILL CLEAR RAPIDLY LEADING TO THE COLDEST TEMPERATURES OF THE SEASON BY FRIDAY MORNING. ON FRIDAY INTO THE WEEKEND, BOUNDARY LAYER TEMPERATURES WILL RECOVER GREATLY ON SOUTHWESTERLY BOUNDARY LAYER WINDS. BY EARLY NEXT WEEK, UPPER LOW CURRENTLY CUTOFF SOUTHWEST OF CALIFORNIA WILL OPEN UP AND BE EJECTED EASTWARD ACROSS THE SOUTHERN TIER OF STATES AS THE FLOW ALOFT BECOMES ZONAL. MOISTURE WILL RETURN BY MONDAY AND HAVE ADDED 5 TO 10 FOR POPS AS LIGHT SHOWERS POSSIBLE. HOWEVER, MADE NO MENTION IN ZONES AS FLOW ALOFT WILL BE CONFLUENT AND SOME UNCERTAINTY REMAINS. THIS COULD LEAD TO A WET PATTERN LATER NEXT WEEK INTO THE FOLLOWING WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 79 52 71 49 / 30 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 76 53 71 45 / 30 0 0 0 DEL RIO INTL AIRPORT 81 58 74 49 / 30 0 0 0 SAN ANTONIO INTL AIRPORT 85 56 72 49 / 40 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES...FFA ALL AREAS THRU 4 AM CDT. && 18/01
Hazardous weather outlook, Oct 13, 10:01 AM CDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1001 AM CDT WED OCT 13 2004 TXZ171>173-183>194-202>209-217>225-228-141100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1001 AM CDT WED OCT 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TODAY IN ADVANCE OF THE COLD FRONT. A FEW STORMS MAY BECOME SEVERE LATER THIS AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE TONIGHT AS A COLD FRONT MOVES SOUTHWARD ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. TRAINING OF THUNDERSTORMS IS POSSIBLE TONIGHT INCREASING THE CHANCE OF LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Oct 13, 5:24 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
524 PM CDT WED OCT 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 5 SW HENLY 30.15N 98.28W
10/13/2004 1.75 INCH BLANCO TX LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED ON HWY 165 ON THE HAYS/BLANCO
COUNTY LINE.
0510 PM TSTM WND DMG DRIPPING SPRINGS 30.19N 98.09W
10/13/2004 HAYS TX LAW ENFORCEMENT
THE POWER WAS KNOCKED OUT IN PARTS OF DRIPPING SPRINGS
DUE TO HIGH WINDS, LARGE HAIL AND HEAVY RAIN.
&&
PMSpecial weather statement, Oct 13, 6:51 PM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 651 PM CDT WED OCT 13 2004 TXZ171>173-183>194-202>209-217>225-228-140200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 651 PM CDT WED OCT 13 2004 ...MORE THUNDERSTORMS ON THE WAY AND A COLD FRONT ON DECK... THE FIRST SIGNIFICANT COLD FRONT OF THE FALL SEASON IS BARRELING SOUTH ACROSS NORTH TEXAS AND WILL PUSH THROUGH SOUTH CENTRAL TEXAS TONIGHT. AHEAD OF THE COLD FRONT THUNDERSTORMS CAN BE EXPECTED...SOME PRODUCING VERY HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 AM CDT TONIGHT FOR ALL OF SOUTH CENTRAL TEXAS...WITH 1 TO 2 INCH RAINFALL AMOUNTS EXPECTED. LOCALIZED AMOUNTS TO 5 INCHES ARE POSSIBLE. SOME STORMS MAY BECOME SEVERE...WITH HAIL AND STRONG DOWNBURST WINDS BEING THE PRIMARY SEVERE THREATS. THE COLD FRONT WILL HIT THE AUSTIN METRO AREA SHORTLY AFTER MIDNIGHT...THEN ACROSS THE SAN ANTONIO METRO NEAR 3 AM CDT. NORTH WINDS OF 20 TO 25 MPH WITH GUSTS OVER 30 MPH WILL BE COMMON BEHIND THE FRONT WITH TEMPERATURES FALLING INTO THE 50S. HIGH TEMPERATURES WILL FIGHT TO GET OUT OF THE 60S TOMORROW...WITH FORECAST HIGHS NEAR 70 FOR MOST OF THE AREA. WINDS WILL DECREASE THURSDAY EVENING AND TEMPERATURES WILL FALL INTO THE 40S BY FRIDAY MORNING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 10:16 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 59 min |
| Oct 13, 10:47 PM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 118 min |
| Oct 13, 11:32 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 88 min |
| Oct 13, 11:51 PM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca, Wilson | 4 hr |
| Oct 14, 12:34 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.